Top answers from doctors based on your search:
Disclaimer

could i be allergic to anesthesia

A 41-year-old member asked:
Dr. Gary Steven
29 years experience Pediatric Allergy and Asthma
Ask your doctor: All of the medications you received should be reviewed by your doctor or an allergist. You might be having an allergic reaction to one of the medicati ... Read More
Dr. Karen Sibert
38 years experience Anesthesiology
Maybe not allergic: It's not unusual for pain medications such as morphine, demerol, or Dilaudid to be associated with some itching. They all can cause histamine release ... Read More
Dr. Richard Pollard
29 years experience Anesthesiology
Pain med: This sounds like a reaction to the pain medicine. It is not an actual allergy, but is one of the side effects of the narcotic pain medications.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 45-year-old member asked:
Dr. Scott Welker
26 years experience General Surgery
Not necessary: There's only one kind of "allergy" to anesthesia that would be of great concern; that is malignant hyperthermia. If that runs in your family, you mig ... Read More
Dr. Ernesto Pretto jr.
43 years experience Anesthesiology
Yes: If you or a family member have a history of anesthesia complications or allergies it is prudent to arrange a preoperative visit with your anesthesia d ... Read More
Dr. Richard Pollard
29 years experience Anesthesiology
Yes and no: There are multiple drugs given during anesthesia, any one of which can theoretically cause an allergic reaction. It would be very expensive for you to ... Read More
A 31-year-old member asked:
Dr. Ionel Rad
Dr. Ionel Rad answered
16 years experience Anesthesiology
Find out details: It is unclear to which drug you are allergic to. Anesthesia is combination of pain relief, reversible unconsciousness, immobility, and amnesia (forget ... Read More
A 44-year-old member asked:
Dr. Eli Loch
Dr. Eli Loch answered
11 years experience Anesthesiology
Depends : It depends on the nature of the reaction and the medicine you reacted to. There are many types of anesthetics and sedatives that may be able to be us ... Read More
A 44-year-old member asked:
Dr. Michael P Vaughn
33 years experience Allergy and Immunology
General anesthesia: Allergy to general anesthesia is called 'allergy to general anesthesia'. At times the reaction may be more specifically indentified as urticarial (hiv ... Read More
1
1 thank
A 32-year-old member asked:
Dr. Ionel Rad
Dr. Ionel Rad answered
16 years experience Anesthesiology
Not really: Allergic to general anesthesia such as having malignant hyperthermia does not mean that you are also allergic to the local anesthetics used in the epi ... Read More
A 31-year-old member asked:
Dr. Paul Grin
Dr. Paul Grin answered
35 years experience Pain Management
Not necessary: General anesthesia is the administration of general anesthetic agents that make a person unconscious. It’s achieved with certain medicines that put yo ... Read More
A 40-year-old member asked:
Dr. Karen Sibert
38 years experience Anesthesiology
No: No one is allergic to all medications used in general anesthesia. Have a consultation with a physician anesthesiologist who can help you find out whic ... Read More
A 49-year-old member asked:
Dr. Que Chu
Dr. Que Chu answered
45 years experience General Practice
Drug allergies: There are many drugs to use in inducing general anesthesia, mostly a combination of intravenous and inhalation agents. The reaction to these drugs if ... Read More
1
1 comment
A 30-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience Allergy and Immunology
2nd opinion.: Even if you are allergic to one type of anesthesia, there are other options and thus "allergic to anesthesia" is not a justification. Since there are ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month